MAUDE Adverse Event Report: VASCULAR SOLUTIONS, LLC TURNPIKE SMOOTH; CATHETER

VASCULAR SOLUTIONS, LLC TURNPIKE SMOOTH; CATHETER
Model Number 5642
Medical Device Problem Code Separation Problem (4043)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 04/17/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
A manufacturing record review was completed and no related nonconformances were found, therefore supporting the device met material, assembly and performance specifications prior to shipment.One turnpike smooth catheter and a guidewire were returned for evaluation.The distal section of the catheter was twisted, which is consistent with rotating the catheter against resistance.1mm of the turnpike tip was separated from the catheter and remained on the guidewire.The tip material was caught in the damaged guidewire coils.
 
Event or Problem Description
Tip of turnpike broke off.Additional information received 26apr19: the tip broke; however, was still attached.The tip was retrieved, and case completed.The vessel was eventually ballooned, and another turnpike was used to deliver a des.No patient injury or impact reported.

Brand Name
TURNPIKE SMOOTH
Common Device Name
CATHETER
Manufacturer (Section D)
VASCULAR SOLUTIONS, LLC
6464 sycamore court north
minneapolis MN 55369
MDR Report Key8633285
Report Number2134812-2019-00036
Device Sequence Number2017380
Product Code DQY
UDI-Device Identifier10841156100728
UDI-Public(01)10841156100728
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K151981
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 04/24/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/07/2021
Device Model Number5642
Device Catalogue Number5642
Device Lot Number642125
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/09/2019
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 04/24/2019
Initial Report FDA Received Date05/22/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age64 YR
Patient Weight85